Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high liver levels/latic acidosis/hep c
Apr 8, 2004

I have just gotten my liver back to normal. I was removed from all my meds due to high liver levels and high lactic acids, back in January. My T-cells were up to 603 and viral was below 75, but when my lab work came back my T-cells have dropped to 315. My doc wants to put me on Emtriva, Viread and Reyataz. Looking these meds up I found they also cause lactic acidosis and high liver levels. I also have a fatty liver as well and am loosing weight as my doctor instructed. Is there any other route I sould try before going on the above meds? Is there other meds you would recomend? Oh, and my doc told me also I am Hep C positive although he dont understand how nor do I. We are retesting that again. Cause I have done nothing that we can explain how I would have gotten Hep C. I'm at a loss on what to do. Can you help please. Ocean

Response from Dr. Boyle

While all nucleoside/nucleotide analogs ahve some risk for increases in lactic acid and liver problems, especially in patients who have hepatitis co-infection, Viread and Emtriva are some of the least problematic and agree with your doctor's selection of those medications. I also agree with the use of Reyataz, but it MUST be boosted with Norvir (ritonavir) when it is used with Viread. When it is not used with Viread in a PI-naive patient, that is optional, although still most experienced HIV clinicians choose to boost. While there are no clinical studies that have proven the benefit of using vitamin supplements, given your prior problems you might consider discussing adding riboflavin, carnitine and thiamine to your regimen.



Previous
"Cutting Back "Again" Dr. Lee
Next
Coping with Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement